MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA IV CATHETER SAFETY SYSTEM WITH PRN ADAPTER 20 G X 1.00 IN.; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA IV CATHETER SAFETY SYSTEM WITH PRN ADAPTER 20 G X 1.00 IN.; INTRAVASCULAR CATHETER
Catalog Number 383335
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the bd saf-t-intima iv catheter safety system with prn adapter 20 g x 1.00 in.The extension tubing detached from the needle wing hub when needle retraction during the penetration process.This resulted in blood excess from the needle wing hub.Foreign complaint the following information was provided by the initial reporter, translated from (b)(6) to english: it's noticed that ext.Tubing detached from the needle wing hub when needle retraction during the penetration process which result in blood excess from the needle wing hub.Detailed leakage blood waiting for further confirmation.No blood or bodily fluids exposed to the nurse.
 
Additional Manufacturer Narrative
Investigation summary: a device history review was conducted for lot number 8057587.Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.Additionally the provided sample was subjected to leakage testing; closer inspection of the location of the observed leak revealed that the device lacked cyclohexanone.Cyclohexanone acts as a seal between the extension tubing and the wing/inserter, and was neglected by manufacturing personnel during the manual assembly of the components.To address this issue our facility has issued a retraining to the appropriate personnel.
 
Event or Problem Description
It was reported that during use of the bd saf-t-intima iv catheter safety system with prn adapter 20 g x 1.00 in.The extension tubing detached from the needle wing hub when needle retraction during the penetration process.This resulted in blood excess from the needle wing hub.Foreign complaint the following information was provided by the initial reporter, translated from chinese to english: it's noticed that ext.Tubing detached from the needle wing hub when needle retraction during the penetration process which result in blood excess from the needle wing hub.Detailed leakage blood waiting for further confirmation.No blood or bodily fluids exposed to the nurse.

Brand Name
BD SAF-T-INTIMA IV CATHETER SAFETY SYSTEM WITH PRN ADAPTER 20 G X 1.00 IN.
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key8847074
Report Number9610847-2019-00491
Device Sequence Number2730687
Product Code FOZ
UDI-Device Identifier30382903833352
UDI-Public30382903833352
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number383335
Device Lot Number8057587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;